Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 74, NWS Detroit, MI

July 2, 2011Lapeer County, Macomb County, Saint Clair County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 2, 2011, 6:42 PM EDT for Lapeer County, Macomb County, Saint Clair County, Michigan. It was in force for 63 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 6:42 PM EDT (22:42 UTC)
Expired
Jul 2, 2011, 7:45 PM EDT
In force
63 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lapeer County, MI, Macomb County, MI, Saint Clair County, MI

The radar

The Detroit radar (KDTX), 56 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 6:46 PM EDTTSTM WND DMGAlmont, MICENTRAL DISPATCH REPORTS TREES DOWN IN THE AREA
Jul 2, 7:35 PM EDTTSTM WND DMG4 N Mount Clemens, MITREES AND POWERLINES DOWN
Jul 2, 7:42 PM EDTHAIL 0.754 Ne Mount Clemens, MI
Jul 2, 7:46 PM EDTTSTM WND GST 443 Ene Mount Clemens, MI
Jul 2, 7:46 PM EDTMARINE TSTM WIND 443 Ene Mount Clemens, MI
Jul 2, 7:48 PM EDTHAIL 0.882 Ene New Baltimore, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 2:24 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3122 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WUUS53 KDTX 022242
SVRDTX
MIC087-099-147-022345-
/O.NEW.KDTX.SV.W.0074.110702T2242Z-110702T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
642 PM EDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAPEER COUNTY IN SOUTHEAST MICHIGAN...
  MACOMB COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHERN ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 745 PM EDT

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE CENTERED NEAR
  ALMONT...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARMADA AROUND 655 PM EDT.
  MEMPHIS AROUND 700 PM EDT.
  RICHMOND AND COLUMBUS AROUND 705 PM EDT.
  ADAIR AND RATTLE RUN AROUND 715 PM EDT.
  ST. CLAIR AROUND 725 PM EDT.
  MARINE CITY AROUND 730 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WARREN...             STERLING HEIGHTS...   ST. CLAIR SHORES...
  ST. CLAIR...          ROMEO...              RICHMOND...
  NEW BALTIMORE...      MOUNT CLEMENS...      MEMPHIS...
  MARINE CITY...        MACOMB TOWNSHIP...    IMLAY CITY...
  HARSENS ISLAND...     DRYDEN...             ARMADA...
  ALMONT...             ALGONAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4261 8251 4254 8259 4255 8264 4251 8269
      4256 8266 4260 8272 4267 8263 4268 8269
      4264 8281 4256 8277 4254 8285 4245 8286
      4245 8308 4288 8310 4289 8326 4299 8325
      4317 8300 4291 8297 4289 8246 4277 8246
TIME...MOT...LOC 2242Z 300DEG 31KT 4295 8296
WIND...HAIL 60MPH 1.00IN

$$

MM/SF
3 follow-up statements
726 
WWUS53 KDTX 022300
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
700 PM EDT SAT JUL 2 2011

MIC087-022309-
/O.CAN.KDTX.SV.W.0074.000000T0000Z-110702T2345Z/
LAPEER MI-
700 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAPEER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 4261 8251 4254 8259 4255 8264 4251 8269
      4256 8266 4260 8272 4265 8263 4267 8263
      4268 8269 4264 8281 4256 8277 4256 8283
      4254 8285 4245 8286 4245 8308 4289 8309
      4289 8299 4291 8297 4289 8246 4277 8246
TIME...MOT...LOC 2259Z 300DEG 34KT 4284 8286

$$

MIC099-147-022345-
/O.CON.KDTX.SV.W.0074.000000T0000Z-110702T2345Z/
MACOMB MI-ST. CLAIR MI-
700 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
CLAIR AND MACOMB COUNTIES UNTIL 745 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORMS WERE CENTERED NEAR 
ARMADA...OR 7 MILES NORTHWEST OF RICHMOND...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHMOND AROUND 705 PM EDT.
  NEW HAVEN AROUND 710 PM EDT.
  ADAIR AND NEW BALTIMORE AROUND 715 PM EDT.
  FAIR HAVEN AND ANCHORVILLE AROUND 720 PM EDT.
  MARINE CITY AND ALGONAC AROUND 730 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WARREN...             STERLING HEIGHTS...   ST. CLAIR SHORES...
  ST. CLAIR...          ROMEO...              RICHMOND...
  NEW BALTIMORE...      MOUNT CLEMENS...      MEMPHIS...
  MARINE CITY...        MACOMB TOWNSHIP...    HARSENS ISLAND...
  ARMADA...             ALGONAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4261 8251 4254 8259 4255 8264 4251 8269
      4256 8266 4260 8272 4265 8263 4267 8263
      4268 8269 4264 8281 4256 8277 4256 8283
      4254 8285 4245 8286 4245 8308 4289 8309
      4289 8299 4291 8297 4289 8246 4277 8246
TIME...MOT...LOC 2259Z 300DEG 34KT 4284 8286
WIND...HAIL 60MPH 1.00IN

$$

MM/SF
328 
WWUS53 KDTX 022318
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
718 PM EDT SAT JUL 2 2011

MIC099-147-022345-
/O.CON.KDTX.SV.W.0074.000000T0000Z-110702T2345Z/
MACOMB MI-ST. CLAIR MI-
718 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
CLAIR AND MACOMB COUNTIES UNTIL 745 PM EDT...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARYSVILLE TO ROCHESTER...MOVING
SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CENTER LINE AND WARREN AROUND 725 PM EDT.
  ROSEVILLE AND EASTPOINTE AROUND 730 PM EDT.
  ST. CLAIR SHORES AND MARINE CITY AROUND 735 PM EDT.
  HARSENS ISLAND AND ALGONAC AROUND 745 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WARREN...             STERLING HEIGHTS...   ST. CLAIR SHORES...
  ST. CLAIR...          ROMEO...              RICHMOND...
  NEW BALTIMORE...      MOUNT CLEMENS...      MEMPHIS...
  MARINE CITY...        MACOMB TOWNSHIP...    HARSENS ISLAND...
  ARMADA...             ALGONAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4261 8251 4254 8259 4255 8264 4251 8269
      4256 8266 4260 8272 4265 8263 4267 8263
      4268 8269 4264 8281 4256 8277 4256 8283
      4254 8285 4245 8286 4245 8308 4289 8309
      4289 8299 4291 8297 4289 8246 4277 8246
TIME...MOT...LOC 2318Z 294DEG 40KT 4285 8244 4272 8304
WIND...HAIL 60MPH 1.00IN

$$

MM/SF
648 
WWUS53 KDTX 022334
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
734 PM EDT SAT JUL 2 2011

MIC099-147-022345-
/O.CON.KDTX.SV.W.0074.000000T0000Z-110702T2345Z/
MACOMB MI-ST. CLAIR MI-
734 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
CLAIR AND MACOMB COUNTIES UNTIL 745 PM EDT...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF ST. CLAIR TO
MACOMB TOWNSHIP...MOVING SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ALGONAC AND HARSENS ISLAND AROUND 745 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WARREN...             STERLING HEIGHTS...   ST. CLAIR SHORES...
  ST. CLAIR...          ROMEO...              RICHMOND...
  NEW BALTIMORE...      MOUNT CLEMENS...      MEMPHIS...
  MARINE CITY...        MACOMB TOWNSHIP...    HARSENS ISLAND...
  ARMADA...             ALGONAC...

LAT...LON 4261 8251 4254 8259 4255 8264 4251 8269
      4256 8266 4260 8272 4265 8263 4267 8263
      4268 8269 4264 8281 4256 8277 4256 8283
      4254 8285 4245 8286 4245 8308 4289 8309
      4289 8299 4291 8297 4289 8246 4277 8246
TIME...MOT...LOC 2334Z 294DEG 40KT 4278 8222 4265 8282
WIND...HAIL 60MPH 1.00IN

$$

MM/SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:31 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 2, 2:31 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 PM EDT SAT JUL 2 2011...CORRECTED

.SHORT TERM...

OPPRESSIVE HUMIDITY COUPLED WITH TEMPERATURES SOARING INTO THE LOW
TO MID 90S HAS LEAD TO HEAT INDICES IN EXCESS OF 100 DEGREES. VERY
UNSTABLE AIRMASS IN PLACE...AS MLCAPES HAVE CLIMBED TO 4000 J/KG AS
OF 2 PM. COLD FRONT HAS NOW MOVED INTO WESTERN LOWER MICHIGAN...AND
IS SHOWING SIGNS OF CONVECTION TRYING TO GO UP (GRR ISSUED SVR)...AS
CAP IS BECOMING MARGINAL (SEE 18Z DTX SOUNDING). ENHANCED CONVERGENCE
ALONG THE FRONT WILL PROBABLY BE SUFFICIENT TO FIRE UP SCATTERED
ACTIVITY. A FEW SEVERE STORMS APPEAR LIKELY WITH THE EXTREME
INSTABILITY...TORRENTIAL RAINFALL...HAIL...AND LOCALIZED WET
MICROBURST DAMAGING WIND GUSTS. COLD FRONT LOOKS TO CLEAR THE STATE
RIGHT AROUND 00Z...ENDING THE THREAT FOR STORMS...WITH MOSTLY CLEAR
SKIES EXPECTED OVERNIGHT WITH TEMPERATURES FALLING INTO THE 60S AS
STEADY STREAM OF LOW LEVEL COLD ADVECTION PERSISTS THROUGH THE NIGHT.

&&

.LONG TERM...

A LARGE SURFACE HIGH DOMINATES SUNDAY AND THE FOURTH OF JULY. WNW
FLOW ALOFT HAS LITTLE ENERGY IN IT EITHER. ONLY REAL ISSUE IS THE
MID AND UPPER LEVEL MOISTURE FROM LATE SUNDAY TO ABOUT 12Z MONDAY.
THIS IS ASSOCIATED WITH A SHORTWAVE THAT WAS OVER WY AND WILL MOVE
SOUTH OF THE STATE. AT WORST THIS WILL BRING PARTLY CLOUDY SKIES
INTO PLAY FOR THE SOUTH HALF OF THE FORECAST AREA FOR SUNDAY NIGHT.
OTHERWISE...MOSTLY CLEAR SKIES DOMINATE SUNDAY AND THE 4TH WITH DRY
CONDITIONS THROUGH MOST LEVELS OF THE ATMOSPHERE.  GUIDANCE TEMPS
WERE CLOSE AND HAVE NO REASON TO DIFFER FROM THAT.

500MB HEIGHTS CONTINUE TO INCREASE TUESDAY AND SFC HIGH PRESSURE
WILL STILL BE STATIONED OVER THE OHIO VALLEY. LOW PRESSURE DRAPED
ACROSS MICHIGAN WILL NOT PROCEED INTO THE CWA UNTIL TUESDAY
NIGHT...SO ONE MORE DAY OF WARM AND DRY WEATHER IS EXPECTED.
INCREASED POPS FOR THE OVERNIGHT AND DAYTIME WEDNESDAY AS MODELS
COME TOGETHER ON TIMING AND INTENSITY OF THE PASSING COLD FRONT
WEDNESDAY MORNING. A GOOD AMOUNT OF SUBSIDENCE AND DRY AIR ADVECTING
IN FROM THE NORTHWEST WILL CLEAR THINGS OUT FOR WEDNESDAY...BUT
MOISTURE WILL BE SLOWEST TO EXIT SOUTHEAST. BETTER CHANCE FOR CLEAR
SKIES THURSDAY AS A 1016MB SFC HIGH CENTERS ITSELF OVER LAKE
MICHIGAN. THAT DOMINATING HIGH WILL CONTROL THE REGION AND KEEP
TRANQUIL WEATHER IN THE FORECAST THROUGH DAY 7. NO HAZARDS EXPECTED
AND TEMPERATURES HEDGE TOWARD CLIMO NORMS.

&&

.MARINE...

THE EXTENDED PERIOD OF LIGHT WINDS AND SMALL WAVES LOOKS TO BE
CONTINUING FOR THE FORESEEABLE FUTURE OVER THE CENTRAL GREAT LAKES
REGION. WIND DIRECTION WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND
COLD FRONT...AND CONTINUE INTO MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...A FEW OF
WHICH WILL BE STRONG TO SEVERE. THE NEXT CHANCE OF THUNDERSTORMS
IS TUESDAY NIGHT AND WEDNESDAY.

&&

.AVIATION...ISSUED 1217 PM EDT SAT JUL 2 2011

//DISCUSSION...

OUTSIDE OF ANY SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON (WHICH WILL BE STRONG TO SEVERE IF THEY DEVELOP)...VFR
CONDITIONS ARE EXPECTED...WITH SKIES MOSTLY CLEAR TONIGHT INTO
TOMORROW. COLD FRONT MOVING THROUGH WILL ALLOW FOR A WIND SHIFT TO
THE NORTHWEST BY 00Z...BUT WINDS WILL GENERALLY REMAIN LIGHT...10
KNOTS OR LESS.

FOR DTW...TIMING OF COLD FRONT AND SCATTERED THUNDERSTORMS LOOKS TO BE
22-00Z...BUT POTENTIALLY AS EARLY AS 21Z.

//DTW THRESHOLD THREATS...

* THUNDERSTORMS...THERE IS MEDIUM CONFIDENCE THAT SCATTERED
  THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT COLD LATE THIS
  AFTERNOON...IMPACTING KDTW AIRSPACE. LIKELY TIMING 22-00Z.

* MODERATE CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET
  COINCIDENT WITH THE FRONTAL PASSAGE/THUNDERSTORM CHANCE AND LOW
  CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET AGAIN
  OVERNIGHT DUE TO LOW LEVEL NORTHERLY FLOW COMING OFF LAKE
  HURON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 8 PM SATURDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SF
LONG TERM....RBP/MM
MARINE.......SF
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 2, 2:15 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
215 PM EDT SAT JUL 2 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE REST OF TODAY. PLEASE SEE THE
LATEST URGENT WEATHER MESSAGE FOR DETAILS.

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE
THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH
OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH.
STORM MOTION WILL BE EAST AT 25 MPH. TORRENTIAL RAINFALL WILL ALSO
OCCUR WITH THERE THUNDERSTORMS...WHICH COULD LEAD TO URBAN FLOODING.
THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE
STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON.

LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-030900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE
INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60
MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END
EARLY THIS EVENING AS THE FRONT CLEARS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

LHZ361-362-030900-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE
HURON.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE
INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60
MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END
EARLY THIS EVENING AS THE FRONT CLEARS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH
WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 2, 5:15 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
515 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     MARINE TSTM WIND 12 NNW BAY PARK         43.81N 83.72W
07/02/2011  M47 MPH          LHZ422             MI   C-MAN STATION

&&

ADODSON
Local storm report, Jul 2, 5:24 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
524 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             3 SE CLIO               43.15N 83.70W
07/02/2011  E1.00 INCH       GENESEE            MI   TRAINED SPOTTER

0515 PM     TSTM WND GST     4 WSW FILION            43.88N 83.08W
07/02/2011  E60.00 MPH       HURON              MI   TRAINED SPOTTER

            LARGE LIMBS DOWNED. ALSO PEA SIZE HAIL.

&&

ADODSON
Local storm report, Jul 2, 5:37 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
537 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             2 W OTISVILLE           43.17N 83.56W
07/02/2011  E1.00 INCH       GENESEE            MI   TRAINED SPOTTER

&&

ADODSON
Special weather statement, Jul 2, 5:48 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
548 PM EDT SAT JUL 2 2011

MIZ061-068-069-075-022245-
GENESEE-LIVINGSTON-OAKLAND-WASHTENAW-
548 PM EDT SAT JUL 2 2011

...SPECIAL WEATHER STATEMENT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
FENTON TO 15 MILES WEST OF CHELSEA...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  GREGORY BY 555 PM EDT...
  HOLLY BY 600 PM EDT...
  HARTLAND BY 605 PM EDT...
  PINCKNEY BY 610 PM EDT...
  ORTONVILLE AND CHELSEA BY 615 PM EDT...
  BRIGHTON BY 620 PM EDT...
  DEXTER BY 625 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Local storm report, Jul 2, 6:07 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 WNW PIGEON            43.84N 83.32W
07/02/2011                   HURON              MI   TRAINED SPOTTER

            4 INCH DIAMETER LIMBS DOWNED.

0554 PM     HAIL             1 NW FENTON             42.81N 83.73W
07/02/2011  E0.75 INCH       GENESEE            MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 2, 6:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND GST     3 WSW ATTICA            43.01N 83.22W
07/02/2011  E50.00 MPH       LAPEER             MI   TRAINED SPOTTER

0619 PM     HAIL             5 NE METAMORA           43.00N 83.22W
07/02/2011  E0.75 INCH       LAPEER             MI   TRAINED SPOTTER

0622 PM     HAIL             SSE HADLEY              42.95N 83.40W
07/02/2011  E0.75 INCH       LAPEER             MI   TRAINED SPOTTER

            ALSO ESTIMATED 55MPH WIND

0624 PM     TSTM WND GST     1 S ORTONVILLE          42.83N 83.44W
07/02/2011  E57.00 MPH       OAKLAND            MI   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED

0626 PM     TSTM WND DMG     1 E CROSWELL            43.27N 82.59W
07/02/2011                   SANILAC            MI   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER LIMBS DOWN. PEA SIZE HAIL ALSO
            REPORTED.

&&

ADODSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:58 AM EDTHeat AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more15 hr
Jul 2, 3:10 PM EDTSevere Thunderstorm WarningDTXBay50 min
Jul 2, 3:22 PM EDTSpecial Marine WarningDTX98 min
Jul 2, 4:03 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw57 min
Jul 2, 4:14 PM EDTSevere Thunderstorm WarningDTXBay34 min
Jul 2, 4:43 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola77 min
Jul 2, 4:59 PM EDTSpecial Marine WarningDTX91 min
Jul 2, 5:01 PM EDTSpecial Marine WarningDTX119 min
Jul 2, 5:07 PM EDTSevere Thunderstorm WarningDTXGenesee53 min
Jul 2, 5:12 PM EDTSevere Thunderstorm WarningDTXSanilac78 min
Jul 2, 5:28 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola77 min
Jul 2, 6:04 PM EDTAreal Flood AdvisoryDTXHuron3 hr
Jul 2, 6:24 PM EDTSevere Thunderstorm WarningDTXSaint Clair, Sanilac66 min
Jul 2, 6:30 PM EDTSevere Thunderstorm WarningDTXOakland60 min
Jul 2, 6:41 PM EDTSevere Thunderstorm WarningDTXLivingston, Oakland66 min
Jul 2, 6:45 PM EDTSpecial Marine WarningDTX90 min
Jul 2, 7:07 PM EDTSpecial Marine WarningDTX83 min
Jul 2, 7:24 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne81 min
Jul 2, 7:41 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair37 min
Jul 2, 7:45 PM EDTSpecial Marine WarningDTX90 min
Jul 2, 7:56 PM EDTSevere Thunderstorm WarningDTXWashtenaw79 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.